# SDR XSK2010F00000

- Difficulty date: June 5, 2010
- Submitted: June 18, 2010
- Operation: Air carrier
- Aircraft: N287KB
- Make and model: Doug DC-9-87
- Aircraft serial: 49768
- Engine: Pwa JT8D
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Part number: 7936907696
- Condition: Weak
- Location: Hydraulic Sys
- Part time: 24,576 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON A FLIGHT, 06/05/2010, WE EXPERIENCED A LT HYD SYS FAILURE AND SOON AFTER, APRATIAL RT HYD SYS FAILURE.  WERE IN A CLIMB TO FL260 AND PASSING ABOUT 16,000 FT WHEN THE INITIAL INDICATION OF A LT HYD SYS PRESSURE LOW WAS ANNUCIATED.  THE LT HYD PRESSURE GAGE VERIFIED THIS CONDITION.  THE LT HYD QUANTITY INDICATOR WAS ALSO DECREASING TO A NEAR ZERO READING.  REFERRED TO AND COMPLETED PROCEDURES TO HANDLE THIS ABNORMAL CONDITION.  WHEN THIS WAS COMPLETED, THE RT HYD SYS INDICATED LOWER THAN NORMAL PRESSURE AND DECREASING QUANTITY.  AGAIN, WE REFERRED TO AND COMPLETED PROCEDURES TO HANDLE THIS PROBLEM, AND PREPARED FOR A NO HYD APPROACH AND LANDING.  ABOUT 40 MILES OUT, WE REACTIVATED OUR RT SYS.  EVEN THOUGH THE RT SYS WAS OPERATING AT ONLY PARTIAL PRESSURE CAPACITY, WE WERE ABLE TO LOWER THE FLAPS TO A MOSTLY NORMAL SETTING AND LOWERED THE MLG.  IT WAS NECESSARY TO LOWER THE NOSE GER WITH THE EMERGENCY RELEASE HANDLE.  THERE WAS ENOUGH HYD CAPABILITY TO SUBSEQUENTLY RAISE THE MLG DOORS PRIOR TO LANDING.  EVEN THOUGH WE HAD NEARLY NORMAL CONFIGURATION, THE EXCEPTION BEING FLAPS AT 5 DEGREES LESS THAN NORMAL.  WE DECLARED AN EMERGENCY WITH TOWER AS A PRECAUTIONARY MEASURE, AND THEY HAD FIRE TRUCKS POSITIONED FOR OUR UNEVENTFUL LANDING.  STILL HAD SOME NOSE WHEEL STEERING TO CLEAR THE RUNWAY AND BRAKES TO STOP THE AIRCRAFT.  SUBSEQUENT INSP REVEALED A LT HYD LINE LEAK TO THE LT THRUST REVERSER CONTROL VALVE.  THE CAUSE OF THE PARTIAL FAILURE OF THE RT HYD SYS IS STILL UNDER REVIEW.
